What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 16, 1:42 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 16, 1:42 PM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
242 PM EDT Fri Jun 16 2023
...New MARINE, AVIATION...
.DISCUSSION...
Issued at 309 AM EDT Fri Jun 16 2023
Current-Tonight...It continues to be very warm and humid across ECFL
with temps in the U80s to L90s areawide with some values eventually
topping out in the M90s. Dewpoints generally in the L-M70s (few
U70s) giving way to peak Heat Indices in the 100-106F range.
Remember: Persons working or spending time outdoors today should
be sure to stay hydrated and take plenty of breaks in air
conditioning, if available. NEVER leave children or pets
unattended in a car for any length of time. Another item is that
Southwest to West winds have been higher than forecast across the
area. Many locations will see sustained wind speeds of 15 to 25
mph with frequent gusts to 25 to 35 mph through the afternoon.
Winds are forecast to gradually diminish through the evening.
Convective activity beginning to pop across ECFL as daytime
heating along with the WCSB traversing the peninsula once again
today. The aforementioned breezy/gusty SW/W winds will inhibit
development of the ECSB altogether. Still feeling the greatest
coverage and intensity will be near Orlando southward going
forward through sunset. We continue in a "troughy" pattern aloft
with forecast H500 temps near - 10C and NWRLY flow at this level
pushing embedded shortwave impulses across the central peninsula
this afternoon into tonight.
Primary threats from SCT storms this afternoon thru sunset will
remain torrential downpours, frequent lightning strikes, gusty winds
of 40-55 mph with a storm or two up to 60 mph, and small hail -
perhaps up to quarter-size in 1 or 2 storms. With this "unique"
weather pattern, a brief tornado cannot be ruled out either.
Timing of highest coverage should range from late afternoon-early
evening, though it again remains to be seen if later evening or
overnight activity to the north is able to hold together and push
southeast across the I-4 corridor area. This may be driven, in
part, by vigorous shortwave impulses aloft.
For the overnight, winds settle back down to 5-10 mph, under
MCloudy skies and temps L-M70s. However, can't rule out cold pools
from storms leading to lower overnight temperatures in some
locations.
PREVIOUS EXTENDED FORECAST DISCUSSION SLIGHTLY MODIFIED...
Sat/Sat night...Short wave troughs rounding the top of the upper
ridge centered over the lower Rio Grande Valley TX will slide SE
across FL and reinforce the larger scale upper troughing. Moisture
will increase but so will cloudiness, limiting sfc heating somewhat
and holding max temps to the lower 90s. Given the upper support,
expect a higher coverage of rain/storms (70 percent) with a few
storms becoming strong/marginally severe esp if more sfc heating
occurs. Forecast model soundings show considerable altocu which
could make for a considerably cloudy day. The deep layer westerly
flow will not be as strong as today so there is a better chance for
a sea breeze to develop and be pinned near the coast. Rain
chances should continue into Sat night as addl upper support
spreads over the area. Also, to think about if we do indeed have
extensive morning convection from an MCS, then the atmosphere will
take time to recover into the afternoon, if it does at all. Much
uncertainty remains with short-term model guidance. In addition,
the SPC has upgraded ALL of ECFL to a Slight Risk (Day 2) for
Severe Storms on Saturday.
Sun-Thu...A period of above normal rain chances is expected. A
stronger shortwave trough will round the top of the aforementioned
mid level ridge Sun and cut-off over the southern Appalachians and
retrograde S/SW to the central Gulf coast mid week. The persistent
deep layer offshore (W/SW) flow will continue into early next week
then turn out of the S/SW in response to the upper low. This should
pull deep moisture northward into the FL peninsula Tue and beyond.
The increased clouds and rain/storms will hold max temps around
90/lower 90s, more seasonable for mid June. Have capped rain chances
at 60 percent for now. There is an increased risk of locally heavy
rainfall next week.
&&
.MARINE...
Issued at 217 PM EDT Fri Jun 16 2023
Surface ridge axis remains surpressed south/east of our local
area. Southwest to West flow remains dominant. The offshore flow
remains moderate and we are not expecting the ECSB to develop.
Wind speeds typically 10-15 kts near shore, but will see periods
out past 20 nm of 15-20 kt winds into tonight. Seas mainly 2-3 ft
but could build up to 4 ft offshore - especially Cape northward.
Scattered offshore-moving showers and storms in the afternoon and
evening. This activity should focus further south (of the Cape)
late afternoon-evening. Due to the continued unusual weather
pattern mariners will need to watch for some late evening -
overnight activity, especially if storm complexes over north FL
are able to hold together and drop southeastward toward/across the
area - mainly Cape northward. Some storms could become strong to
marginally severe over the next 24 hrs, producing gusts over 34
kts, frequent cloud to water lightning, torrential downpours, and
small hail. Winds and seas locally higher invof convection.
PREVIOUS EXTENDED MARINE FORECAST DISCUSSION...
Sat-Tue...Persistent pattern of moderate to occasionally fresh SW to
WSW (offshore) flow is forecast to continue through the weekend.
This will tend to keep seas suppressed near the coast at 1-2 feet
with 3 feet offshore. The sea breeze should form each late aftn but
remained pinned near the coast, mainly south of the Cape. The
primary concern for mariners will be strong offshore-moving storms
producing locally higher winds and seas. Wind flow should become
more S/SW Mon-Tue which should pull deeper moisture northward and
increase coverage of clouds/precip.
&&
.AVIATION...
(18Z TAFS)
Issued at 217 PM EDT Fri Jun 16 2023
Generally VFR continue with considerable uncertainty remaining
regarding convective evolution again this afternoon. Think the
focus for TSRA and perhaps future AMDs will be from MCO/ISM/TIX
southward. Farther north, any chance for VCSH/VCTS will be brief
thru 22z at LEE/SFB/DAB.
Included VCTS at the southern sites, especially MLB southward thru
around 00z. TEMPOs may be necessary as storm potential becomes
clearer after 19z-20z. Brief MVFR/IFR conds are possible with
heavier TSRA, including the potential for gusty and variable winds.
Outside of convection, WSW winds are gusting 20-30 kt at times.
Speeds will decrease after 00z to around 7-10 kt, perhaps remaining
a bit higher at coastal terminals. Additional SHRA/TSRA are possible
as early as 08z-10z Sat. across northern sites (LEE/MCO to DAB),
spreading southward after 12z-13z to the southern terminals.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 90 72 89 / 40 70 60 60
MCO 75 91 74 91 / 40 70 60 60
MLB 75 92 74 89 / 30 70 60 60
VRB 75 92 74 91 / 30 70 60 60
LEE 75 90 74 90 / 50 70 60 60
SFB 76 91 74 91 / 40 70 60 60
ORL 76 92 75 91 / 40 70 60 60
FPR 75 92 74 90 / 40 70 60 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
SHORT TERM...Sedlock
LONG TERM....Law
AVIATION...Schaper
Hazardous weather outlook, Jun 16, 12:12 PM EST, 3 hours 8 minutes before
Hazardous Weather Outlook...Updated to add Wind Threat Level
National Weather Service Melbourne FL
112 PM EDT Fri Jun 16 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-170000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
112 PM EDT Fri Jun 16 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Isolated to scattered lightning storms, some of which could
become strong to marginally severe, will be possible across all of
east central Florida this afternoon and evening. The threat appears
greatest south of an Orlando - Cape Canaveral line. Storm threats
will include gusty winds to 50 mph, with the potential for isolated
damaging wind gusts to 60 mph, frequent cloud-to-ground lightning
strikes, coin-sized hail, and torrential downpours. There is also a
small risk of brief tornado on boundary interactions.
Minor to nuisance flooding may occur for areas that receive multiple
rounds of storms, as well as for locations that may have observed
heavy rainfall in recent days.
.EXCESSIVE HEAT IMPACT...
The combination of hot afternoon temperatures in the low to mid 90s
and high humidity will lead to peak Heat Indices between 100 and
106 degrees this afternoon. Persons engaged in outdoor activities
should remain well hydrated and take indoor rest breaks in an air
conditioned location, if available. NEVER leave children or pets
unattended in a car for any amount of time.
.MARINE THUNDERSTORM GUST IMPACT...
Wind gusts of 35 knots or greater will be possible over inland
lakes, the Intracoastal Waterway, and Atlantic waters, as lightning
storms move eastward at 10 to 15 knots. The threat appears greatest
from Orlando - Cape Canaveral southward this afternoon and evening.
Boaters across the Intracoastal and near shore Atlantic waters
should watch for storms approaching from the west and seek safe
shelter well in advance as storms will be offshore-moving.
.WIND AND SEA IMPACT...
Freshening southwesterly winds will periodically increase 15 to
20 knots well offshore the Volusia and Brevard Atlantic waters today,
and possibly tonight. Small craft should Exercise Caution out past
20 nautical miles.
.HIGH WIND IMPACT...
Breezy to Windy conditions are occurring across east central Florida
this afternoon. Expect Southwest to West winds to average between 15
and 25 mph at times with frequent gusts to 25 to 35 mph across the
area.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Scattered lightning storms are forecast through early next week.
The threat for gusty winds, small hail, frequent lightning, and
torrential downpours will continue each afternoon. A few storms
could be strong to marginally severe Saturday.
Temperatures will remain unseasonably warm into early next week,
with highs reaching the low to mid 90s. These hot temperatures
combined with high humidity will push peak afternoon Heat Indices to
between 102 and 107 degrees, just below Heat Advisory criteria.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Sedlock/Haley
In the hours before
Special weather statement, Jun 16, 2:41 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
341 PM EDT Fri Jun 16 2023
FLZ045-053-144-162015-
Osceola FL-Orange FL-Southern Lake County FL-
341 PM EDT Fri Jun 16 2023
...A strong thunderstorm will impact portions of southern Lake,
southwestern Orange and northwestern Osceola Counties through 415 PM
EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near
Four Corners, or 8 miles west of Bay Lake, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kissimmee, Bay Lake, Celebration, Intercession City and Four Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2844 8174 2844 8137 2822 8142 2824 8155
2826 8156 2826 8166 2835 8166 2835 8176
TIME...MOT...LOC 1941Z 278DEG 33KT 2836 8171
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchaperLocal storm report, Jun 16, 2:59 PM EST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
359 PM EDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Gst 1 SE Gray Acres Mobile 29.13N 81.02W
06/16/2023 E45 mph Volusia FL Trained Spotter
Trained spotter estimates winds of 45 to 50 mph.
&&
Event Number MLB2300236
SchaperSpecial weather statement, Jun 16, 2:59 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
359 PM EDT Fri Jun 16 2023
FLZ053-547-647-747-162045-
Southern Brevard Barrier Islands FL-Osceola FL-
Inland Southern Brevard FL-Mainland Southern Brevard FL-
359 PM EDT Fri Jun 16 2023
...Strong thunderstorms will impact portions of southern Brevard and
east central Osceola Counties through 445 PM EDT...
At 359 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Viera to near Camp Holly Fish Camp to 8
miles north of Lake Marian. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2784 8048 2785 8049 2784 8050 2786 8088
2795 8126 2812 8092 2829 8085 2830 8056
2819 8056 2784 8041
TIME...MOT...LOC 1959Z 275DEG 42KT 2825 8079 2809 8084 2799 8108
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HeilLocal storm report, Jun 16, 3:10 PM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
410 PM EDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Tstm Wnd Gst 3 E Merritt Island 28.36N 80.65W
06/16/2023 M51 mph AMZ552 FL Mesonet
&&
Event Number MLB2300237
SchaperSpecial weather statement, Jun 16, 3:15 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
415 PM EDT Fri Jun 16 2023
FLZ041-044>046-053-141-144-247-347-447-162100-
Northern Lake County FL-Coastal Volusia FL-Osceola FL-
Northern Brevard Barrier Islands FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
Mainland Northern Brevard FL-Inland Northern Brevard FL-
415 PM EDT Fri Jun 16 2023
...Strong thunderstorms will impact portions of Seminole,
southeastern Lake, northwestern Brevard, Orange, Volusia and
northwestern Osceola Counties through 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Port Orange to near Champions Gate. Movement
was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Kissimmee and Port Orange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2919 8133 2919 8095 2877 8067 2819 8109
2820 8153 2826 8156 2826 8166 2835 8166
2836 8184 2836 8185
TIME...MOT...LOC 2015Z 266DEG 39KT 2912 8101 2825 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HeilLocal storm report, Jun 16, 3:18 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
418 PM EDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Gst 1 S Oak Mobile Home Par 28.34N 80.73W
06/16/2023 M43 mph Brevard FL Other Federal
USSF Tower 9404 measured a wind gust of 37KT/43MPH from
the west-northwest.
&&
Event Number MLB2300238
Schaper